Alert archive / North Dakota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 75, NWS Grand Forks, ND

June 24, 2010Cavalier County, Towner County, North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 24, 2010, 1:15 PM CDT for Cavalier County, Towner County, North Dakota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2010, 1:15 PM CDT (18:15 UTC)
Expired
Jun 24, 2010, 2:00 PM CDT
In force
45 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Cavalier County, ND, Towner County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 6.3 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2010-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2010-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1290 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 9:35 AM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 24, 9:35 AM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
935 AM CDT THU JUN 24 2010

.DISCUSSION...FORECAST CHALLENGE FOR UPDATE CONCERNS T POTENTIAL AND
TEMPERATURES. LOW LEVEL BOUNDARY ORIENTED ALONG ND/CANADIAN BORDER
WITH UPSTREAM CONVECTION RIDING ALONG AND NORTH OF FEATURE. WITH
STORM MOTION ESE AND FURTHER DESTABILIZATION WITH HEATING EXPECT
CONVECTION REMAINDER OF DAY TO RIDE ALONG BOUNDARY AFFECTING MAINLY
NORTHERN AREAS AND WILL MAINTAIN HIGHER POPS THIS AREA. SOUTH OF
BOUNDARY CONFIDENCE LOW ON ANY CONVECTIVE INITIATION. WILL MAKE SOME
MINOR POP ADJUSTMENTS BASED ON ABOVE THINKING. CLOUD COVER ALONG
BOUNDARY NOT EXTENSIVE SO EXPECT TEMPERATURES TO RECOVER WITH MODEST
WARM ADVECTION. WARMEST TEMPERATURES WILL BE SOUTH OF BOUNDARY WITH
LESS CLOUD COVER.

&&

.AVIATION...

VFR CONDITIONS EXPECTED WITH FAIRLY LIGHT SOUTHERLY WINDS THAT
MAY INCREASE A BIT THIS AFTERNOON. THERE COULD BE SOME SCATTERED
THUNDERSTORM DEVELOPMENT THIS AFTERNOON ACROSS FAR NORTH...AND
THUNDERSTORMS MAY BECOME LIKELY TONIGHT AT NORTHERN TAF
SITES...DVL/TVF POSSIBLY GFK AND BJI.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

VOELKER
Hazardous weather outlook, Jun 24, 5:22 AM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
522 AM CDT THU JUN 24 2010

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-251030-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
522 AM CDT THU JUN 24 2010

...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
THROUGH SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS MAY DEVELOP IN NORTHEAST NORTH DAKOTA INTO
NORTHWEST MINNESOTA ALONG AND NORTH OF HIGHWAY 2 AFTER 3 PM THIS
AFTERNOON AND CONTINUE OVERNIGHT. THE MAIN THREAT WILL BE LARGE
HAIL AND DAMAGING WINDS...AND ISOLATED TORNADOES ARE POSSIBLE THIS
AFTERNOON AND EVENING. IN ADDITION...HEAVY RAINFALL WILL OCCUR
NEAR ANY STORMS...AND LOCALIZED FLOODING IS POSSIBLE IF STORMS
CONTINUALLY DEVELOP OVER ONE AREA.

A MOIST AND UNSTABLE AIRMASS WILL MOVE INTO THE REGION BY THIS
AFTERNOON...AND REMAIN IN THE AREA THROUGH SATURDAY UNTIL A COLD
FRONT MOVES THROUGH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY AND
SATURDAY FOR ALL OF EASTERN NORTH DAKOTA AND WESTERN MINNESOTA.
THE BEST CHANCE FOR SEVERE THUNDERSTORMS IS LIKELY SATURDAY
AFTERNOON AHEAD OF A STRONG COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH SATURDAY.

DK

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 2:39 PM CDTSevere Thunderstorm WarningFGFMarshall51 min
Jun 24, 3:27 PM CDTSevere Thunderstorm WarningFGFMarshall, Polk48 min
Jun 24, 3:41 PM CDTSevere Thunderstorm WarningFGFPennington, Red Lake49 min
Jun 24, 6:30 PM CDTAreal Flood AdvisoryFGFBeltrami, Hubbard6 hr
Jun 24, 3:49 PM CDTTornado WarningFGFWalsh41 min
Jun 24, 4:20 PM CDTTornado WarningFGFGrand Forks, Walsh40 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.